Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 61, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 8, 2014, 3:08 PM MDT for Crowley County, Kiowa County, Otero County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 3:08 PM MDT (21:08 UTC)
- Expired
- Jun 8, 2014, 4:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Crowley County, CO, Kiowa County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 60 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:19 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015
WUUS55 KPUB 082109
SVRPUB
COC025-061-089-082200-
/O.NEW.KPUB.SV.W.0061.140608T2108Z-140608T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
308 PM MDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CROWLEY COUNTY IN SOUTHEAST COLORADO...
SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 400 PM MDT
* AT 308 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
CROWLEY...OR 32 MILES NORTHWEST OF LA JUNTA...MOVING EAST AT 45
MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ORDWAY...OLNEY SPRINGS...SUGAR CITY...CROWLEY AND ARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
SOUTHEAST COLORADO.
LAT...LON 3852 10320 3831 10323 3812 10396 3851 10400
3853 10336
TIME...MOT...LOC 2108Z 261DEG 38KT 3836 10391
HAIL...0.88IN
WIND...70MPH
$$
ETP2 follow-up statements
788
WWUS55 KPUB 082133
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT SUN JUN 8 2014
COC025-061-089-082200-
/O.CON.KPUB.SV.W.0061.000000T0000Z-140608T2200Z/
CROWLEY CO-KIOWA CO-OTERO CO-
332 PM MDT SUN JUN 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EASTERN CROWLEY...SOUTHWESTERN KIOWA AND NORTHEASTERN OTERO
COUNTIES...
AT 332 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
WILD HORSE POINT...OR 28 MILES NORTH OF LA JUNTA...MOVING EAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ORDWAY...SUGAR CITY AND ARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
SOUTHEAST COLORADO.
LAT...LON 3852 10320 3831 10323 3817 10377 3852 10379
3853 10336
TIME...MOT...LOC 2132Z 262DEG 42KT 3839 10354
HAIL...0.75IN
WIND...60MPH
$$
ETP436
WWUS55 KPUB 082151
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
351 PM MDT SUN JUN 8 2014
COC025-061-089-082201-
/O.EXP.KPUB.SV.W.0061.000000T0000Z-140608T2200Z/
CROWLEY CO-KIOWA CO-OTERO CO-
351 PM MDT SUN JUN 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CROWLEY...SOUTHWESTERN
KIOWA AND NORTHEASTERN OTERO COUNTIES WILL EXPIRE AT 400 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
OF UP TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR
SOUTHEAST COLORADO.
LAT...LON 3852 10320 3831 10323 3817 10377 3852 10379
3853 10336
TIME...MOT...LOC 2148Z 261DEG 38KT 3839 10354
$$
ETPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:47 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 8, 1:47 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 147 PM MDT SUN JUN 8 2014 .UPDATE... ISSUED AT 144 PM MDT SUN JUN 8 2014 UPDATED FOR BLOWING DUST IN THE SAN LUIS VALLEY. SHOULD GRADUALLY CLEAR THIS AFTERNOON...ALTHOUGH GUSTY WINDS WILL CONTINUE OVERNIGHT. ROSE UPDATE ISSUED AT 1217 PM MDT SUN JUN 8 2014 UPDATED TO INCLUDE TORNADO WATCH FOR THE SE PLAINS THROUGH 8 PM MDT. UPDATE ISSUED AT 900 AM MDT SUN JUN 8 2014 HI RES MODELS IN GOOD AGREEMENT IN BRINGING A BROKEN LINE OF CONVECTION ACROSS OUR CWA THIS AFTERNOON. THIS WILL BE ASSOCIATED WITH A SHORTWAVE NOW EVIDENT IN SAT IMAGERY...MOVING THROUGH ERN UT AND INTO WRN CO THIS MORNING. THE LINE WILL MOVE THROUGH THE I-25 CORRIDOR IN THE 20-22Z TIME FRAME...THEN THROUGH THE ERN PLAINS...EXITING SERN CO INTO KS IN THE 00-02Z TIME FRAME. HAVE ADJUSTED POPS AND SKY COVERAGE ACCORDINGLY. ROSE UPDATE ISSUED AT 741 AM MDT SUN JUN 8 2014 BROUGHT IN LATEST OBSERVATIONS AND ALSO ADJUSTED CLOUD AND POP FIELDS TO BETTER REFLECT CURRENT SATELLITE AND RADAR TRENDS. NO OTHER CHANGES TO FORECAST AT THIS TIME. LW && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 348 AM MDT SUN JUN 8 2014 ...STORMS TO AFFECT MOST AREAS TODAY... SATELLITE PICTURES THIS MORNING SHOW A RELATIVELY STRONG SHORT WAVE APPROACHING FROM THE NORTHWEST...CENTERED OVER WYOMING AND UTAH AT THIS TIME. MEANWHILE...SURFACE DEWPOINTS HAVE COME UP NICELY INTO THE 50S ACROSS ALL OF THE EASTERN SLOPES AND PLAINS. SURFACE AIR OVER THE MOUNTAINS AND HIGH VALLEYS IS CONSIDERABLY DRIER...RANGING FROM THE UPPER 20S OVER THE FAR WEST TO THE 30S AND 40S THE CLOSER YOU GET TO THE PLAINS. THE SHORTWAVE WILL TRACK ACROSS CENTRAL AND EASTERN COLORADO 18Z-00Z...IDEAL TIMING FOR TRIGGERING A WEST TO EAST MOVING LINE OF CONVECTION DURING THE AFTERNOON HOURS. LIKE THE 4KM NSSL WRF DEPICTION OF TODAY'S CONVECTIVE EVOLUTION. THIS MODEL STARTS TO GEN UP CONVECTION OVER THE CENTRAL MOUNTAINS BEGINNING AROUND 16Z...AND THEN BASICALLY GOES FULL-THROTTLE 17Z TO 19Z EXPANDING EVERYTHING RAPIDLY SOUTHEASTWARD ACROSS ALL OF THE MOUNTAINS AND HIGH VALLEYS. FROM 19Z TO 21Z...CONVECTION ORGANIZES INTO A PRETTY INTENSE LINE MOVING EAST ACROSS THE I-25 CORRIDOR. FROM 21Z TO 00Z...THE CONVECTION FURTHER ORGANIZES AND INTENSIFIES AS IT CONTINUES IT TREK EAST ACROSS ALL OF THE PLAINS INTO KANSAS. THIS DEPICTION MAKES SENSE BASED ON THE CONCEPTUAL MODEL OF A STRONG SHORTWAVE INTERACTING WITH A RICH POOL OF MOISTURE ON THE PLAINS. YESTERDAY...PERSISTENT CLOUDS AND COOL TEMPS REALLY HELD A LOT OF CONVECTION BACK FROM REALIZING ITS FULL POTENTIAL. DON'T THINK THAT WILL BE THE CASE TODAY. THIS NEXT SHORTWAVE COMING IS CONSIDERABLY STRONGER...WITH A BETTER COLD POOL ALOFT...FOR BETTER INSTABILITY AND...THEREFORE...BETTER OVERTURNING OF THE ATMOSPHERE. SO...THE DIFFERENCE TODAY SHOULD BE THE STRENGTH OF THE SHORTWAVE MOVING THROUGH. WITH A LINE OF CONVECTION COMING THROUGH TODAY...AS WELL AS CONVECTION AHEAD OF AND BEHIND THE LINE...JUST ABOUT EVERYONE ACROSS SOUTHERN COLORADO SHOULD SEE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY. PRIMARY CONCERNS WITH STORMS TODAY WILL INCLUDE HEAVY RAIN AND FLOODING AS WELL AS SEVERE WEATHER AND LIGHTNING. GOOD AMOUNTS OF MOISTURE AND THE INTENSITY OF THE CONVECTION WILL SEE TO THE HEAVY RAIN AND FLOOD THREAT TODAY. THIS WILL BE ESPECIALLY TRUE ON AREA BURN SCARS...WHERE THE RISK OF FLOODING TODAY IS LIKELY HIGHER THAN IT HAS BEEN OVER THE PAST FEW DAYS. THE SEVERE WEATHER THREAT IS NOT OVER EITHER. 0-6KM BULK SHEAR VALUES ARE FORECAST AT 30-40 KNOTS ACROSS THE AREA TODAY...MORE THAN ADEQUATE FOR ROTATING CONVECTION. THE SHEAR...COUPLED WITH GOOD LIFT IN THE ATMOSPHERE...SHOULD RESULT IN SOME GOOD UPDRAFTS...CAPABLE OF LARGE HAIL. CAN NOT RULE OUT AN ISOLATED TORNADO EITHER. ALTHOUGH SHEAR VALUES MAY NOT BE THAT GREAT ON THE BROAD SCALE...THEY COULD EASILY REACH SUFFICIENT LEVELS AT THE LOCAL LEVEL...SAY ALONG A BOUNDARY. SO...ANOTHER VERY ACTIVE DAY AHEAD WITH PLENTY OF WEATHER THREATS TO CONSIDER. ACTIVITY MAY PERSIST INTO THE EVENING HOURS ACROSS THE PLAINS BEFORE MOSTLY MOVING INTO KANSAS BY MIDNIGHT. SOME MODEL RUNS HAVE SHOWN PRECIPITATION LINGERING THROUGH THE NIGHT AND EVEN INTO EARLY MONDAY ACROSS THE PLAINS. WILL HAVE TO WATCH FOR THIS BUT...IN LIGHT OF RECENT RUNS...WHICH MOVE EVERYTHING ALONG...DON'T THINK THIS WILL BE AN ISSUE AT THIS POINT. LW .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 348 AM MDT SUN JUN 8 2014 MONDAY AND TUESDAY...THE UPPER LOW WILL BE EXITING THE STATE MONDAY MORNING. THIS WILL ALLOW FOR BRISK N-NW SFC WINDS AND LINGERING SHOWER ACTIVITY ACROSS THE E PLAINS THROUGH THE MORNING. A SHORTWAVE RIDGE WILL THEN BUILD IN FOR MON NIGHT AND TUE...WITH A 10 TO 15 DEG F WARM UP FOR MUCH OF THE AREA FROM MON TO TUE. LOOK FOR MAX TEMPS IN THE LOWER 70S FOR MON...THEN INTO THE MID TO UPPER 80S FOR THE PLAINS ON TUE. ISOLATED CONVECTION IS EXPECTED TO CONTINUE TO BE A POSSIBILITY OVER THE HIGHER TERRAIN TUE AFTN AND EARLY EVE. WEDNESDAY AND THURSDAY...HIGH PRESSURE WILL REMAIN ACROSS THE STATE FOR WED...BUT A SHORTWAVE WILL CROSS THE NORTHERN ROCKIES THROUGH THE DAY. THIS WILL PROMOTE MORE WIDESPREAD CONVECTION FOR THE CWA WED AFTN AND EVE...AND THEN PUSH A COLD FRONT DOWN INTO EASTERN CO WED NIGHT. THIS WILL USHER IN SLIGHTLY COOLER AIR AS WELL AS MORE LLVL MOISTURE FOR STORM DEVELOPMENT ON THU. LOOK FOR A VERY WARM DAY ON WED...THEN SLIGHTLY COOLER FOR THU. FRIDAY AND SATURDAY...SOUTHWEST FLOW ALOFT STRENGTHENS ON FRI...AND CONTINUES INTO SAT AS ANOTHER SHORTWAVE PASSES TO THE NORTH. THIS SHOULD HAVE THE SAME RESULT AS EARLIER IN THE WEEK...BUT THE COLD FRONT DOES NOT LOOK TO AFFECT THE FORECAST AREA UNTIL PERHAPS SAT NIGHT. THEREFORE...LOOK FOR HOT DAYS WITH MAX TEMPS IN THE 90S FOR BOTH FRI AND SAT...AND A DRY FORECAST UNTIL ISOLATED CONVECTION RETURNS FOR SAT NIGHT. MOORE && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 348 AM MDT SUN JUN 8 2014 A STRONG SHORTWAVE WILL TRACK ACROSS THE FLIGHT AREA TODAY. THIS WAVE WILL START TO GEN UP CONVECTION OVER THE CENTRAL MOUNTAINS AROUND 16Z. FROM 17Z-19Z...THE CONVECTION WILL EXPAND RAPIDLY SOUTHEASTWARD ACROSS ALL OF THE MOUNTAINS AND PLAINS. 19Z-21Z CONVECTION WILL ORGANIZE INTO A FAIRLY INTENSE LINE MOVING EAST ACROSS THE I-25 CORRIDOR. 21Z-00Z...CONVECTION WILL FURTHER ORGANIZE AND INTENSIFY AS IT CONTINUES TO TREK EAST ACROSS THE PLAINS INTO KANSAS. PRECIPITATION MAY LINGER OVER THE PLAINS INTO THE EVENING HOURS BEFORE MOSTLY MOVING INTO KANSAS BY 06Z. IFR/LIFR CONDITIONS AT KCOS AND KPUB TAF SITES THIS MORNING DUE TO INVASION OF LOW LEVEL UPSLOPE MOISTURE CREATING WIDESPREAD STRATUS AND LIGHT FOG ACROSS THE PLAINS. EXPECT THIS TO PERSIST THROUGH THE EARLY MORNING HOURS. CIGS/VSBYS SHOULD IMPROVE BY MID TO LATE MORNING AS CONVECTIVE OVERTURNING OF THE ATMOSPHERE OCCURS AHEAD OF APPROACHING DISTURBANCE. BUT...THEN...EXPECT CIGS/VSBYS TO GO DOWN AGAIN AS AFTERNOON CONVECTION MOVES ACROSS THE AREA. STORMS TODAY WILL BRING CONCERNS OF HEAVY RAIN...LARGE HAIL...LIGHTNING AND STRONG GUSTY WINDS. FOR KALS...CIGS/VSBYS FINE THIS MORNING...VFR. HOWEVER...LATE MORNING/AFTERNOON CONVECTION WILL LIKELY IMPACT KALS...TOO...WITH LOW CIGS/VSBYS AS CONVECTION MOVES THROUGH. ALSO...THREATS OF HEAVY RAIN...LARGE HAIL...LIGHTNING AND STRONG GUSTY WINDS AT KALS. HOWEVER...THE THREAT OF ALL OF THESE THINGS WILL GENERALLY BE LOWER THAN FOR AREAS FARTHER EAST WHERE THE SURFACE MOISTURE POOL IS MUCH BETTER. LW && .PUB WATCHES/WARNINGS/ADVISORIES... BLOWING DUST ADVISORY UNTIL 5 PM MDT THIS AFTERNOON FOR COZ070- 071. && UPDATE...ROSE SHORT TERM...LW LONG TERM...MOORE AVIATION...LW
Hazardous weather outlook, Jun 8, 12:02 PM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1202 PM MDT SUN JUN 8 2014 COZ058>089-093>099-091815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1202 PM MDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL IMPACT MOST OF SOUTHERN COLORADO TODAY AS A STRONG UPPER LEVEL DISTURBANCE TRACKS ACROSS THE AREA THROUGH EARLY EVENING. STORMS WILL CROSS THE I-25 CORRIDOR BETWEEN 2 PM AND 5 PM...AND THEN TRACK EAST ACROSS THE REST OF THE PLAINS INTO KANSAS BETWEEN 4 PM AND 7 PM. STORMS MAY LINGER OVER THE FAR EASTERN PLAINS INTO THE EVENING HOURS BEFORE MOVING OUT OF THE AREA ENTIRELY BY MIDNIGHT. THE COMBINATION OF A STRONG UPPER LEVEL DISTURBANCE AND RICH LOW LEVEL MOISTURE WILL RESULT IN CONCERNS OF HEAVY RAIN AND FLOODING TODAY. THE THREAT OF FLOODING ON AREA BURN SCARS IS HIGHER TODAY THAN IN PREVIOUS DAYS DUE TO THE STRENGTH OF THE DISTURBANCE MOVING THROUGH AND THE AMOUNT OF LOW LEVEL MOISTURE AVAILABLE. THE BURN SCARS IN PARTICULAR WILL HAVE TO BE MONITORED CLOSELY FOR FLASH FLOOD POTENTIAL TODAY. OTHER CONCERNS TODAY INCLUDE SEVERE WEATHER AND LIGHTNING. STRONG TO SEVER THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA. THERE WILL BE A LOW THREAT OF TORNADOES...ESPECIALLY JUST EAST OF THE MOUNTAINS. LARGE HAIL UP TO GOLF BALL SIZE WILL BE POSSIBLE ACROSS THE EASTERN PLAINS...ALONG WITH WIND GUSTS TO 70 MPH. PEOPLE SHOULD MAINTAIN A CLOSE WATCH ON THE WEATHER TODAY. WHILE SOME THUNDERSTORM ACTIVITY MAY LINGER OVER THE PLAINS INTO THE EVENING HOURS...MOST ACTIVITY SHOULD BE EAST OF THE AREA BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LINGERING SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY MORNING ACROSS THE FAR EASTERN PLAINS...AS THE UPPER LEVEL SYSTEM MOVES EAST OUT OF THE AREA. ISOLATED THUNDERSTORMS WILL RETURN TO THE HIGHER TERRAIN TUESDAY AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LIGHTNING AND BRIEF PERIODS OF VERY LOCALIZED MODERATE TO HEAVY RAINFALL. CONVECTION WILL BECOME MORE WIDESPREAD FOR WEDNESDAY AND THURSDAY...AS A SHORTWAVE PASSES TO THE NORTH AND PUSHES A COLD FRONT DOWN INTO EASTERN COLORADO. THIS WILL REINFORCE THE AVAILABLE LOW LEVEL MOISTURE...WHICH SERVES AS THE FUEL FOR THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY THROUGH THE EVENING. 44/44
In the hours before
Local storm report, Jun 8, 2:20 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL PENROSE 38.43N 105.01W
06/08/2014 M1.00 INCH FREMONT CO AMATEUR RADIO
&&
28Special weather statement, Jun 8, 2:20 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 220 PM MDT SUN JUN 8 2014 COZ084-085-082100- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 220 PM MDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 300 PM MDT... AT 220 PM MDT...AMATEUR RADIO OPERATORS REPORTED A STRONG THUNDERSTORM OVER EASTERN COLORADO SPRINGS...MOVING EAST AT 20 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EASTERN COLORADO SPRINGS...FALCON...PETERSON AFB AND CIMARRON HILLS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3882 10475 3892 10476 3896 10442 3885 10438 TIME...MOT...LOC 2020Z 258DEG 19KT 3887 10472 PJC
Local storm report, Jun 8, 2:27 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
227 PM MDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 4 NE BLENDE 38.29N 104.50W
06/08/2014 M61 MPH PUEBLO CO ASOS
&&
28Local storm report, Jun 8, 2:28 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL SECURITY 38.75N 104.74W
06/08/2014 M0.75 INCH EL PASO CO TRAINED SPOTTER
&&
28Local storm report, Jun 8, 2:38 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HEAVY RAIN 2 SE PENROSE 38.41N 104.99W
06/08/2014 M0.72 INCH FREMONT CO TRAINED SPOTTER
&&
28Special weather statement, Jun 8, 2:40 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT SUN JUN 8 2014 COZ086-087-082115- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 240 PM MDT SUN JUN 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND SOUTH CENTRAL PUEBLO COUNTIES UNTIL 315 PM MDT... AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTHEAST OF WALSENBURG...OR 27 MILES SOUTH OF PUEBLO...MOVING NORTHEAST AT 40 MPH. PEA SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN HUERFANO AND SOUTH CENTRAL PUEBLO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3777 10457 3792 10468 3802 10460 3794 10438 TIME...MOT...LOC 2040Z 241DEG 35KT 3787 10455 PJC
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:43 PM MDT | Special Weather Statement | PUB | Bent | 32 min |
| Jun 7, 9:05 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 8, 10:42 AM MDT | Special Weather Statement | PUB | Saguache | 33 min |
| Jun 8, 11:10 AM MDT | Special Weather Statement | PUB | Saguache | 35 min |
| Jun 8, 11:52 AM MDT | Special Weather Statement | PUB | Saguache | 23 min |
| Jun 8, 12:14 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jun 8, 12:31 PM MDT | Tornado Warning | PUB | Teller | 29 min |
| Jun 8, 12:58 PM MDT | Tornado Warning | PUB | Teller | 32 min |
| Jun 8, 1:17 PM MDT | Special Weather Statement | PUB | Fremont | 43 min |
| Jun 8, 1:32 PM MDT | Special Weather Statement | PUB | Teller | 58 min |
| Jun 8, 1:35 PM MDT | Special Weather Statement | PUB | Pueblo | 25 min |
| Jun 8, 1:40 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Jun 8, 1:44 PM MDT | Blowing Dust Advisory | PUB | Alamosa, Conejos, Costilla, Rio Grande | 3 hr |
| Jun 8, 1:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo, Teller | 45 min |
| Jun 8, 2:13 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jun 8, 2:18 PM MDT | Tornado Warning | PUB | El Paso, Pueblo | 27 min |
| Jun 8, 2:20 PM MDT | Special Weather Statement | PUB | El Paso | 40 min |
| Jun 8, 2:25 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 50 min |
| Jun 8, 2:29 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 8, 2:36 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Jun 8, 2:40 PM MDT | Special Weather Statement | PUB | Pueblo | 35 min |
| Jun 8, 2:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 47 min |
| Jun 8, 2:43 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 47 min |
| Jun 8, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 40 min |
| Jun 8, 3:53 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 52 min |
| Jun 8, 4:02 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 28 min |
| Jun 8, 4:39 PM MDT | Special Weather Statement | PUB | Bent, Kiowa, Prowers | 81 min |
| Jun 8, 4:49 PM MDT | Special Weather Statement | PUB | Baca | 26 min |
| Jun 8, 5:24 PM MDT | Special Weather Statement | PUB | Kiowa, Prowers | 96 min |
| Jun 8, 5:31 PM MDT | Special Weather Statement | PUB | Baca | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.